MAUDE Adverse Event Report: COOK INC NCIRCLE TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NCIRCLE TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Catalog Number NTSE-030115-UDH
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).(b)(4).Pma/510(k) # - exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
The nurse has opened the sterile package and tried to test the ncircle tipless stone extractor basket, it could not open (basket not active).The device was not used on the patient.No additional procedures were required and there were no adverse effects on the patient due to this occurrence.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a visual inspection and functional testing of the returned devices was conducted.A document based investigation was also performed.This included a review of complaint history, the device history record, instructions for use, manufacturing instructions, quality control data, and specifications.Two devices were returned for investigation.Device a: the device was returned with the handle and basket formation in the open position.The male luer lock adapter (mlla) is missing from the stone extractor and was not returned.The collet knob is loose.The polyethylene terephthalate tubing (pett) measures 1.5 cm in length.A functional test determined the handle does not actuate the basket formation.A visual examination noted the basket formation is asymmetrical.There are kinks noted in the basket sheath at 53 cm and 61 cm from the distal end of the basket sheath.A kink was noted in the support sheath 3 cm from the distal tip.The basket formation cannot be manually actuated.The basket assembly appears to be stuck in the basket sheath.Device b: the device was returned with the handle in the open position.The basket formation is in the closed position.The collet knob is tight and secure.The mlla is tight.The pett measures 2.7 cm in length.A functional test noted the handle does not actuate the basket formation.A visual examination noted the support sheath is bowed in appearance.The basket formation is smashed 5mm to 1 cm from the distal tip.It was noted the basket sheath has been scraped along the length.The handle was disassembled.The support sheath and basket sheath were found to be detached; glue was found on the basket sheath where the support sheath should be located.The basket formation can be manually actuated.A review of the device history record found there were no non-conformances that may have contributed to this event.A complaint history search revealed one similar complaint associated with the complaint device lot number ns7134996.After they opened the product package, they found that tip of handle can't be moved.Per the instructions for use (ifu) precaution section: enclose the device in the sheath before removing from the tray/holder.Do not use excessive force to manipulate this device.Damage to the device may occur.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.The complaint devices were found to have a basket that was closed and could not be opened due to sheath damage.For device a: multiple kinks were found along the length of the sheath.The basket could not be manually actuated with the handle removed, indicating the coil assembly was stuck inside the damaged sheath and was not free to move.For device b: the support tube was found to be bowed, the basket formation was damaged, and the basket sheath was scrapped along its length.It was also found that the support sheath and basket sheath were separated, with proper glue residue noted.All devices are inspected for functionality and damage prior to packaging and are packaged with the basket open.The condition of the returned devices makes it likely that they were inadvertently damaged when removing them from the package, or during subsequent handling.The ifu contains cautions about manipulating the device to prevent damage.The conclusion was determined to be traced to the user; unintended user error caused or contributed to event.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.
 
Event or Problem Description
No additional event information has been received since the last report submission on 03jul2018.

Brand Name
NCIRCLE TIPLESS STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7659770
Report Number1820334-2018-01990
Device Sequence Number2629876
Product Code FFL
UDI-Device Identifier00827002176270
UDI-Public(01)00827002176270(17)190720(10)NS7134996
Combination Product (Y/N)N
Initial Reporter CountryTH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/20/2019
Device Catalogue NumberNTSE-030115-UDH
Device Lot NumberNS7134996
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2018
Initial Date Received by Manufacturer 06/21/2018
Supplement Date Received by Manufacturer08/02/2018
Initial Report FDA Received Date07/03/2018
Supplement Report FDA Received Date08/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1